MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. MERIT LAUREATE GUIDE WIRE

MERIT MEDICAL SYSTEMS, INC. MERIT LAUREATE GUIDE WIRE
Catalog Number LWSTFA35180/D
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during bilateral recanalization of an iliac artery, 5cm of the hydrophilic guidewire tip detached within the patient's vasculature.The physician had acquired retrograde arterial vascular access and during guidewire and catheter manipulations within the common iliac artery, the tip detached with the patient.The physician noted that during guidewire manipulations, resistance and tortuosity was not experienced during wire manipulations.The physician deployed a covered peripheral vascular stent-graft to both treat the patient's vasculature disease and entrap the detached wire tip between the arterial lumen and stent-graft, preventing wire tip migration.The patient tolerated the procedure well.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.A search of the complaint database found one similar complaint for this lot number from the same customer.The device history record was reviewed and no exception documents were found.

Brand Name
MERIT LAUREATE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
parkmore business park west
ballybrit,
EI 
MDR Report Key9385096
Report Number9616662-2019-00016
Device Sequence Number16696213
Product Code DQX
UDI-Device Identifier00884450033340
UDI-Public00884450033340
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberLWSTFA35180/D
Device Lot NumberK1554975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1